MAUDE Adverse Event Report: RICHARD WOLF GMBH MOTOR CONTROL UNIT

RICHARD WOLF GMBH MOTOR CONTROL UNIT
Model Number 2303.011
Medical Device Problem Codes Pumping Problem (3016); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic considers this case open.The user facility and manufacturer will be contacted again in an effort to collect missing information.
 
Event or Problem Description
On (b)(6) 2018, the user facility reported the following to richard wolf medical instruments (rwmic): "the piranha is presenting difficulties during interventions.The equipment is shutting down several times during the procedures and the morcellator also has speed changes".Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? unknown.Was there any injury or illness to patient or other personnel due to issue? unknown.Did the issue cause a delay in the procedure being performed that put the patient at risk? unknown.Was there a similar back-up device available for use? unknown.Was the scheduled procedure completed? unknown.How was the patient anesthetized? unknown.On march 13, 2019, rwmic received additional information from the sales representative: was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to the patient or other personnel due to this issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? yes.Was there a back-up device available for use? no.Was the scheduled procedure completed? yes, with great difficulty.Was the patient anesthetized? yes.
 
Event or Problem Description
The user facility returned the device to richard wolf medical instruments corporation (rwmic) on march 12, 2019 and the device evaluation was completed on july 09, 2019.The device was visually, functionally, and electrically evaluated.The reported condition could not be verified, the inspection of the motor control unit did not reveal any function problems.The device met specifications and there was no manufacturing defect identified.
 
Additional Manufacturer Narrative
The following fields contain new/changed information: b5, f7, f8, f9, f11, f13, g4 g7, h2, h3, h4 h6, h10.Device labeling was reviewed for patient and device codes, see below: -patient code: not applicable, no patient problem was reported.-device code: ifu was reviewed, see below: important! run through the checks before and after each use.Do not use the products if they are damaged or incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.Important! morcellation must only be carried out with power stick m4! during morcellation power stick m3 can become clogged by tissue parts in the handle.Important! work only with the recommended speed settings and under continuous irrigation.If the speed is set too high or if there is no irrigation the inner blade can seize or wear out quickly.If the speed is too low it can clog up.If the suction channel is clogged by tissue parts, morcellation is adversely affected.Clean a clogged suction channel with a suitable cleaning brush attempts were made to collect additional/missing information from the user facility, but no additional information could be provided.Rwmic considers this case closed.Should additional information become available a follow up report will be submitted.

Brand Name
MOTOR CONTROL UNIT
Common Device Name
MOTOR CONTROL UNIT
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8511437
Report Number1418479-2019-00014
Device Sequence Number1780644
Product Code HRX
UDI-Device Identifier04055207056653
UDI-Public04055207056653
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K030082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
Report Date (Section F) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number2303.011
Device Catalogue Number2303.011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/13/2019
Device Age3 YR
Date Report to Manufacturer08/09/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA08/09/2019